Translator Disclaimer
2012 Small generating sets for the Torelli group
Andrew Putman
Geom. Topol. 16(1): 111-125 (2012). DOI: 10.2140/gt.2012.16.111

Abstract

Proving a conjecture of Dennis Johnson, we show that the Torelli subgroup g of the genus g mapping class group has a finite generating set whose size grows cubically with respect to g. Our main tool is a new space called the handle graph on which g acts cocompactly.

Citation

Download Citation

Andrew Putman. "Small generating sets for the Torelli group." Geom. Topol. 16 (1) 111 - 125, 2012. https://doi.org/10.2140/gt.2012.16.111

Information

Received: 24 June 2011; Revised: 11 August 2011; Accepted: 1 November 2011; Published: 2012
First available in Project Euclid: 20 December 2017

zbMATH: 1296.57008
MathSciNet: MR2872579
Digital Object Identifier: 10.2140/gt.2012.16.111

Subjects:
Primary: 20F05
Secondary: 20F38, 57M07, 57N05

Rights: Copyright © 2012 Mathematical Sciences Publishers

JOURNAL ARTICLE
15 PAGES


SHARE
Vol.16 • No. 1 • 2012
MSP
Back to Top